Alert archive / Missouri / Wind Advisories in 2022

Wind Advisory 9, NWS Springfield, MO

October 22, 2022Bourbon County, Cherokee County, Crawford County, Kansas; 10 counties in Missouri

NWS Springfield, MO issued this wind advisory at Oct 22, 2022, 2:09 PM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 10 counties in Missouri. It took effect at Oct 23, 2022, 10:00 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2022, 2:09 PM CDT (19:09 UTC)
In effect from
Oct 23, 2022, 10:00 AM CDT
Expired
Oct 24, 2022, 12:00 AM CDT
In force
14 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS73 KSGF 221909
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
209 PM CDT Sat Oct 22 2022

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-231100-
/O.NEW.KSGF.WI.Y.0009.221023T1500Z-221024T0500Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, and Cassville
209 PM CDT Sat Oct 22 2022

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO MIDNIGHT CDT
SUNDAY NIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...From 10 AM Sunday to midnight CDT Sunday night.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
417 
WWUS73 KSGF 230821
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
321 AM CDT Sun Oct 23 2022

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-232030-
/O.CON.KSGF.WI.Y.0009.221023T1500Z-221024T0500Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, and Cassville
321 AM CDT Sun Oct 23 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT CDT TONIGHT...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...From 10 AM this morning to midnight CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
648 
WWUS73 KSGF 231649
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1149 AM CDT Sun Oct 23 2022

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-240500-
/O.CON.KSGF.WI.Y.0009.000000T0000Z-221024T0500Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, and Cassville
1149 AM CDT Sun Oct 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

* WHAT...South winds 20 to 30 mph with some gusts of 45 to 55 mph
  expected.

* WHERE...Portions of southeast Kansas and southwest and west 
  central Missouri.

* WHEN...From 10 AM this morning to midnight CDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds have already gusted to 55 mph at
  Joplin this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
300 
WWUS73 KSGF 240448
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1148 PM CDT Sun Oct 23 2022

KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-240600-
/O.EXP.KSGF.WI.Y.0009.000000T0000Z-221024T0500Z/
Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper-
Dade-Newton-Lawrence-McDonald-Barry-
Including the cities of Fort Scott, Pawnee Station, Chicopee, 
Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, 
Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, 
Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, 
Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, 
Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, 
Marionville, Anderson, Noel, Goodman, South West City, Pineville,
Rocky Comfort, Monett, Madry, and Cassville
1148 PM CDT Sun Oct 23 2022

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT...

Winds have diminished below advisory criteria. However, gusts of 
35-45 mph will be possible through the night.

$$

Titus

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Oct 22, 2:02 PM CDT, 7 minutes earlier.

Area forecast discussion, Oct 22, 2:02 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
202 PM CDT Sat Oct 22 2022

Key Messages:

1. Red flag warning continues into the early evening across the
area.

2. Some record warmest lows possible tonight.

3. Very windy conditions will continue into Sunday, with a wind
advisory over the western 3 tiers of counties.

4. Widespread rainfall expected Monday-Tuesday.

.SHORT TERM...(This evening through Sunday)
Issued at 200 PM CDT Sat Oct 22 2022

Split flow aloft across the western U.S. with a northern stream
upper level jet digging southeast along the west coast, while a
subtropical jet was stretching from near Baja into the southern
plains. Gusty winds were occurring across the area today,
especially out in the western CWA where some gusts have approached
advisory criteria. Humidity levels have behaved so far early this
afternoon and were generally still in the 40s and 50s which is
limiting the fire risk so far. Winds are expected to remain gusty
tonight, but we should see moisture increasing over the area. Lows
tonight are only expected to dip into the low to mid 60s which
will approach or reach record warmest low temperatures (see
climate section).

As the 2 upper jet sections combine on Sunday in the western U.S.
a surface low will strengthen over the high plains with a very
strong pressure gradient developing in the plains into the
Mississippi valley region. It looks like we are reaching wind
advisory criteria both in the sustained and gust for portions of
our western CWA on Sunday. So, we will be adding a wind advisory
for our western 3 tiers of counties for late Sunday morning
through the evening hours. May see sustained winds over 30 mph and
gusts over 45 for those areas.

More cloud cover expected on Sunday and should limit temperatures
to the upper 70s to low 80s for most locations.

We are expecting the precipitation to hold off until Sunday night
or Monday with the main front/upper wave well off to the west on
Sunday.

.LONG TERM...(Sunday Night through Saturday)
Issued at 200 PM CDT Sat Oct 22 2022

Heading into Sunday night, the strong surface low will lift off to
the northeast over the northern plains, with the winds eventually
diminishing during the overnight hours. The surface front will
begin to slowly move into the western CWA on Monday, but the main
upper wave will still be well off to the southwest of the area,
with pretty decent southwest flow aloft over the area. Rain should
begin to spread across the area, and should see pretty decent PW
values up to 1.6-1.7 in the Monday to Tuesday time frame. Severe
weather doesn't look very likely with very limited instability,
but there will be a potential of heavy rain that will be spread
over a couple day period. This is exactly what the area needs with
the recent drought conditions. Probabilities of 2-3 inches of rain
are still in the likely category, with the best rainfall totals
expected to be southeast of the Interstate 44 corridor. The upper
level low will begin to lift northeast late Tuesday and should
clear out of the entire area on Tuesday evening.

Temperatures will be much cooler on Tuesday with rain/clouds and
cooler air behind the cold front. Highs will only be in the mid
50s to low 60s.

A quicker more westerly pattern will set up for the 2nd half of
the week, but another shortwave could bring some additional
rainfall to the area by late in the week. Temperatures are
expected to moderate back into the low to mid 60s by Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1159 AM CDT Sat Oct 22 2022

Winds will be the main aviation hazard with the 18z TAFS and we'll
likely have some gusts of 30 to 35 kts periodically through the
period as a storm system approaches from the west.

&&

.CLIMATE...
Issued at 228 PM CDT Fri Oct 21 2022

The National Blend of Models (NBM) output is trending toward
temperatures continuing to warm into the upper 70s to mid 80s each
afternoon through the weekend. We may also see overnight lows
approaching warm minimum temperature records.

Current records:
      10/22 High   10/22 High Min    10/23 High   10/23 High Min
SGF     85/2020          65/2020       88/1939       64/1934
JLN     86/1947          68/2012       85/1947       68/2012
UNO     86/1953          62/2012       84/1963       66/2001
VIH     86/1903          65/2012       82/1899       65/2010

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Red Flag Warning until 7 PM CDT this evening for MOZ055>058-
     066>071-077>082-088>095-101>103.

KS...Red Flag Warning until 7 PM CDT this evening for KSZ073-097-101.

&&

SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
CLIMATE...Terry
Hazardous weather outlook, Oct 22, 3:43 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
343 AM CDT Sat Oct 22 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230845-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
343 AM CDT Sat Oct 22 2022

...Red Flag Warning Posted for Much of the Region...

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.
  Significant fire weather risk.

DISCUSSION...

Elevated and significant fire danger will materialize across much
of the region today. South winds sustained at 15 to 25 mph will
evolve by mid day, and continue through the early evening hours. A
few wind gusts up to 40 mph can not be ruled out as relative
humidity drops into the 20 to 35 percent range. Dry fuels in
response to the ongoing drought will contribute to an environment
conducive to a rapid spread of wildland fires.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Elevated fire danger could once again occur on Sunday as wind
gusts up to 45 mph will be possible.

Widespread rainfall with embedded thunderstorms will spread across
the entire region by Monday night and continue into early
Wednesday morning. Many locations could receive over 2 inches of
beneficial rainfall.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 2:34 AM CDTRed Flag WarningSGFBourbon, Cherokee, Crawford16 hr

Nearby

Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.